Hello OregonDaisy, Dr James was not suggesting that you return Harvoni generic at all, you definitely need to take it, he was suggesting that you add another medication (Daclatasvir) to your Harvoni treatment. This will enable you to take antacids, such as Protonix, without worrying about potential medications interactions. You do need a prescription for Daclatasvir if you decide to get it, please let us know if you need help with that.
The alternative would be to take the lowest possible dose of Protonix 1 hour after taking Harvoni, and hopefully everything will go smoothly. If you prefer to take Protonix at night, you can take Harvoni at night too with a late dinner (instead of in the morning), then take Protonix 1 hour after that.
The peak of the effect of the Protonix is about 1-2 hours after taking it. After that the blood levels fall and the acid starts to return. So, your stomach is most acidic more or less the moment you take the next dose.
By taking the Harvoni 1 hour before, you give it the most acidic environment possible, and what amounts to a 1 hour "head-start" on the effect of the Protonix.
This is what happens to stomach acidity over the course of the day with twice daily dosing of a PPI.
You may notice that meals see the pH of the stomach reliably rise.
Anyway what we should do it make a time to have a chat about using Daclatasvir, make sure there is nothing else you are taking that might cause issues, and then make a plan.